DOI 10.1097/ms9.0000000000005262
A 16-year-old female with Kala Pathar poisoning, complicated by uncommon cardiac and hepatic manifestations: a rare case report of intensive care management.
Аннотация
INTRODUCTION AND
IMPORTANCE
In the subcontinent, hair color containing paraphenylenediamine (PPD) is frequently used due to its affordability and easy accessibility. When administered topically or consumed, PPD has harmful effects both locally and systemically. Since there is no known cure, early detection and supportive interventions are the cornerstones of care.
CASE PRESENTATION: We now describe the effective treatment of a young female patient who experienced angioedema, cardiac manifestations, and hepatic dysfunction following PPD ingestion. Clinical signs such as angioedema and dark brown urine may indicate PPD toxicity in the absence of testing facilities.
CLINICAL DISCUSSION: When taken orally, it is highly hazardous, and the results are primarily dependent on the dosage. Angioedema resulting in dysphagia and respiratory distress, hepatic necrosis, rhabdomyolysis, intravascular hemolysis, and abrupt renal failure are significant clinical symptoms. In PPD poisoning, myocarditis or deadly arrhythmias are also possible outcomes.
CONCLUSION
Healthcare providers should maintain vigilance in regions where PPD exposure is prevalent, and public awareness and product regulation measures are necessary to mitigate the risks associated with PPD-containing products.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.